Alert archive / Indiana / Special Weather Statements in 2011
Special Weather Statement, NWS Indianapolis, IN
NWS Indianapolis, IN issued this special weather statement at Aug 3, 2011, 7:44 AM EDT for Decatur County, Jennings County, Indiana. It was in force for 46 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 3, 2011, 7:44 AM EDT (11:44 UTC)
- Expired
- Aug 3, 2011, 8:30 AM EDT
- In force
- 46 min
- Issued by
- NWS Indianapolis, IN
Counties Decatur County, IN, Jennings County, IN
The radar
The Indianapolis radar (KIND), 84 km from the middle of the area, began a volume at 11:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 11.7 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 856 J/kg
- Mixed-layer CIN
- -65 J/kg
- Mixed-layer LCL
- 1530 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 146 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 5.4
The text
As transmitted, in the capitals the NWS used until 2016.
856
WWUS83 KIND 031144
SPSIND
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 AM EDT WED AUG 3 2011
INZ064-065-072-031230-
BARTHOLOMEW-DECATUR-JENNINGS-
744 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORM ADVISORY FOR DECATUR...NORTHEASTERN
BARTHOLOMEW AND NORTHERN JENNINGS COUNTIES UNTIL 830 AM EDT...
AT 742 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF BATESVILLE...MOVING SOUTHEAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL EASTERN DECATUR COUNTY THROUGH 830 AM EDT
RURAL NORTHERN JENNINGS COUNTY THROUGH 830 AM EDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3919 8543 3897 8544 3895 8571 3935 8585
3935 8563 3939 8563 3944 8529 3927 8529
TIME...MOT...LOC 1144Z 325DEG 41KT 3930 8532
$$
SMFWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Indianapolis, IN wrote its last area forecast discussion before this special weather statement went out at Aug 3, 6:42 AM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Aug 3, 6:42 AM EDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE INDIANAPOLIS IN 642 AM EDT WED AUG 3 2011 .UPDATE... THE AVIATION SECTION HAS BEEN UPDATED BELOW && .SYNOPSIS... REMNANTS FROM A COLD FRONT WILL LINGER OVER THE SOUTHERN PORTIONS OF CENTRAL INDIANA THIS MORNING...AND THEN HIGH PRESSURE WILL SETTLE ACROSS THE FORECAST AREA ONCE AGAIN. TEMPS WILL BE A BIT COOLER RELATIVE TO WHAT THEY HAVE BEEN...BUT WILL STILL TOP OFF IN THE UPPER 80S/LOW 90S. THE NEXT CHANCE FOR PRECIP WILL BE ON FRIDAY AND SATURDAY AS ANOTHER DISTURBANCE MOVES ACROSS THE REGION. FURTHER OUT...THERE COULD BE A CHANGE IN THE OVERALL WEATHER PATTERN...AND POSSIBLY A BREAK FROM THE HEAT. && .NEAR TERM /TODAY/... SHOWERS AND THUNDERSTORMS WILL TRACK ACROSS CENTRAL INDIANA THROUGH MID MORNING AS COLD FRONT CONTINUES SOUTHEASTWARD MOVEMENT. HOWEVER...SEVERE THREAT HAS DIMINISHED...AND ISENTROPIC LIFT WILL CUT OFF QUICKLY BY MID MORNING. AS A RESULT...MOVED POPS ACROSS ENTIRE FORECAST AREA BY LATE MORNING. HIGH PRESSURE WILL BUILD BACK INTO THE AREA AND SKIES WILL BE PARTLY CLOUDY BY EARLY AFTERNOON. WINDS WILL SHIFT TO THE NORTHWEST AT 5 TO 10 MPH...AND TEMPS WILL BE A TAD COOLER THAN YESTERDAY AS A RESULT. HIGHS WILL TOP OFF IN THE UPPER 80S/LOW 90S. TRENDED A FEW DEGREES ABOVE GUIDANCE JUST BECAUSE OF AMPLE SUNSHINE. MODELS MAY NOT BE ACCOUNTING FOR CLEARING SOON ENOUGH. && .SHORT TERM /TONIGHT THROUGH SATURDAY/... HIGH PRESSURE WILL DOMINATE THE FORECAST THROUGH THURSDAY RESULTING IN DRY CONDITIONS. HOWEVER...FOCUS THEN TURNS TO THE NEXT DISTURBANCE PROGGED FOR THE END OF THE WEEK. A SHORTWAVE IN THE UPPER LEVELS IS PROGGED TO MOVE INTO CENTRAL INDIANA EARLY FRIDAY MORNING. MODELS ARE IN DECENT AGREEMENT IN REGARD TO TIMING...BUT THE EURO AND NAM ARE MERELY HINTING AT THE DISTURBANCE...WHEREAS THE GFS IS SHOWING A MORE DEFINED WAVE. AT THIS POINT...CONFIDENCE NOT VERY HIGH IN WHICH WAY TO GO...SO WILL ONLY GO WITH CHANCE POPS FOR NOW FROM FRIDAY AFTERNOON THROUGH SATURDAY AFTERNOON. BEYOND THAT...A LOW PRESSURE SYSTEM WILL TRACK ACROSS THE UPPER MIDWEST ON SATURDAY BRINGING A TRAILING COLD FRONT WITH IT LATE IN THE WEEKEND. TEMPS...MODELS ARE SHOWING HIGHS IN THE MID TO UPPER 80S THROUGH THE SHORT TERM...BUT TRENDED ABOVE THIS DUE TO PLENTIFUL SUNSHINE. IN ADDITION...WARMER AIR WILL START ADVECTING INTO CENTRAL INDIANA BY FRIDAY AND SATURDAY AHEAD OF AFORMENTIONED LOW PRESSURE SYSTEM ACROSS UPPER MIDWEST. && .LONG TERM /SATURDAY NIGHT THROUGH TUESDAY/... FOCUS IS ON CHANCES FOR RAIN...MAINLY FOR THIS WEEKEND. A LINGERING FRONTAL BOUNDARY WILL BE THE FOCUS FOR CHANCES FOR SHOWERS AND THUNDERSTORMS AS SEVERAL WAVES RIDE ALONG IT. OVERALL THE MODELS ARE SIMILAR...BUT AS USUAL DIFFER ON DETAILS OF THE SMALLER WAVES. USED HPC GUIDANCE FOR THIS PERIOD WHICH YIELDS CHANCES FOR RAIN SAT/SUN AND DRIER WEATHER FOR EARLY NEXT WEEK. NEXT BIG QUESTION IS WILL THE NINETY WEATHER STICK AROUND? NUDGED UP GUIDANCE A DEGREE OR TWO BASED ON PAST VERIFICATIOBN WHICH PUTS THE INDY AREA JUST BELOW 90...BUT WOULD NOT BE SURPRISED IF EVEN WARMER TRENDS PREVAIL. TOO EARLY TO TELL ATTM. && .AVIATION.../DISCUSSION FOR THE 12Z TAFS/... MAINLY VFR CONDITIONS EXPECTED THIS TAF PERIOD. DECAYING THUNDERSTORM COMPLEX WILL PROVIDE SOME MID TO HIGH CLOUDS INITIALLY...HOWEVER AS DAYTIME HEATING RESUMES...CLOUDS SHOULD MIX OUT. THEN FORECAST SOUNDINGS INDICATE CONVECTIVE TEMPERATURES THAT SHOULD BE EASILY REACHING IN THE LOWER 80S LATER THIS MORNING...RESULTING IN VFR CEILINGS. HIGH PRESSURE WILL SETTLE ACROSS THE AREA TONIGHT AS TIME HEIGHTS SHOW A DRY COLUMN WITH SUBSIDENCE. THUS EXPECT CU TO DISSIPATE WITH THE LOSS OF DAYTIME HEATING. WITH GOOD RADIATIONAL COOLING CONDITIONS...MVFR/IFR FOG WILL BE POSSIBLE ON THURSDAY MORNING...PARTICULARLY AT THE MORE RURAL TAF SITES. && .IND WATCHES/WARNINGS/ADVISORIES... NONE. && SYNOPSIS...TDUD NEAR TERM...TDUD SHORT TERM...TDUD LONG TERM....SMF AVIATION...JP
Hazardous weather outlook, Aug 3, 4:56 AM EDT, 2 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE INDIANAPOLIS IN 456 AM EDT WED AUG 3 2011 INZ021-028>031-035>049-051>057-060>065-067>072-040900- CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY- BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE- PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN- JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW- DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS- 456 AM EDT WED AUG 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THUNDERSTORMS ARE POSSIBLE FRIDAY THROUGH SUNDAY. IT IS TOO EARLY TO DETERMINE IF ANY OF THESE STORMS COULD BE SEVERE. HOWEVER...DEADLY LIGHTNING IS A THREAT FROM ANY THUNDERSTORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. && MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL LOWERCASE)
In the hours before
Special weather statement, Aug 3, 7:44 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
744 AM EDT WED AUG 3 2011
INZ064-065-072-031230-
BARTHOLOMEW-DECATUR-JENNINGS-
744 AM EDT WED AUG 3 2011
...STRONG THUNDERSTORM ADVISORY FOR DECATUR...NORTHEASTERN
BARTHOLOMEW AND NORTHERN JENNINGS COUNTIES UNTIL 830 AM EDT...
AT 742 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES WEST OF BATESVILLE...MOVING SOUTHEAST AT
35 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN AND FREQUENT DANGEROUS LIGHTNING.
THIS STORM WILL BE NEAR...
RURAL EASTERN DECATUR COUNTY THROUGH 830 AM EDT
RURAL NORTHERN JENNINGS COUNTY THROUGH 830 AM EDT
IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A
STURDY BUILDING.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3919 8543 3897 8544 3895 8571 3935 8585
3935 8563 3939 8563 3944 8529 3927 8529
TIME...MOT...LOC 1144Z 325DEG 41KT 3930 8532
SMFThe office that day
Everything else NWS Indianapolis, IN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 3, 1:09 AM EDT | Special Weather Statement | IND | Carroll | 51 min |
| Aug 3, 1:28 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Clinton, Tippecanoe | 62 min |
| Aug 3, 1:52 AM EDT | Severe Thunderstorm Warning | IND | Carroll, Howard, Tipton | 53 min |
| Aug 3, 2:13 AM EDT | Severe Thunderstorm Warning | IND | Boone, Hamilton | 62 min |
| Aug 3, 4:29 AM EDT | Severe Thunderstorm Warning | IND | Howard, Tipton | 46 min |
| Aug 3, 5:12 AM EDT | Tornado Warning | IND | Hamilton, Madison, Tipton | 18 min |
| Aug 3, 5:31 AM EDT | Severe Thunderstorm Warning | IND | Delaware, Hamilton, Madison, Tipton | 44 min |
Nearby
Special Weather Statements in Indiana, 2011Every special weather statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.